Alert archive / Missouri / Wind Chill Advisories in 2014

Wind Chill Advisory 4, NWS Kansas City, MO

January 22, 201437 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind chill advisory at Jan 22, 2014, 2:32 AM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Jan 22, 2014, 9:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 2:32 AM CST (08:32 UTC)
In effect from
Jan 22, 2014, 9:00 PM CST
Expired
Jan 23, 2014, 11:00 AM CST
In force
14 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
639 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WWUS43 KEAX 220832
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
232 AM CST WED JAN 22 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-222215-
/O.NEW.KEAX.WC.Y.0004.140123T0300Z-140123T1700Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
232 AM CST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 11 AM CST THURSDAY. 

* TIMING...LATE THIS EVENING THROUGH LATE THURSDAY MORNING. THE
  COLDEST WIND CHILLS WILL OCCUR BETWEEN 4 AM AND 8 AM.

* WIND CHILLS...15 BELOW TO 20 BELOW ZERO. AREAS NORTH OF U.S. 36
  COULD SEE WIND CHILL READINGS AS COLD AS 25 BELOW.

* TEMPERATURES...BETWEEN ZERO AND 5 ABOVE SOUTH OF THE MISSOURI
  RIVER...AND BETWEEN ZERO AND 5 BELOW TO THE NORTH.

* WINDS...FROM THE NORTH AT 10 TO 20 MPH. WINDS COULD GUST AS HIGH AS
  35 MPH LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE
ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE
KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER
CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY.

$$

HAWBLITZEL
4 follow-up statements
149 
WWUS43 KEAX 222123
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
323 PM CST WED JAN 22 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-230600-
/O.CON.KEAX.WC.Y.0004.140123T0300Z-140123T1700Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
323 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM CST THURSDAY. 

* TIMING...LATE THIS EVENING THROUGH LATE THURSDAY MORNING. THE
  COLDEST WIND CHILLS WILL OCCUR BETWEEN 4 AM AND 10 AM.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO. AREAS NORTH OF U.S. 36
  COULD SEE WIND CHILL READINGS AS COLD AS 28 DEGREES BELOW ZERO.

* TEMPERATURES...BETWEEN ZERO AND 5 ABOVE SOUTH OF THE MISSOURI
  RIVER...AND BETWEEN ZERO AND 7 BELOW TO THE NORTH OF THE MISSOURI
  RIVER.

* WINDS...FROM THE NORTH AT 10 TO 20 MPH. WINDS COULD GUST AS 
  HIGH AS 35 MPH LATE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE
ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE
KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER
CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY.


$$
828 
WWUS43 KEAX 230317
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 PM CST WED JAN 22 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231700-
/O.CON.KEAX.WC.Y.0004.000000T0000Z-140123T1700Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
917 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY.

* TIMING...TONIGHT THROUGH LATE THURSDAY MORNING. THE COLDEST WIND CHILLS
  WILL OCCUR BETWEEN 4 AM AND 10 AM.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO. AREAS NORTH OF U.S. 
  36 COULD SEE WIND CHILL READINGS AS COLD AS 28 DEGREES BELOW 
  ZERO. 

* TEMPERATURES...BETWEEN ZERO AND 5 ABOVE SOUTH OF THE MISSOURI 
  RIVER...AND BETWEEN ZERO AND 7 BELOW TO THE NORTH OF THE 
  MISSOURI RIVER. 

* WINDS...FROM THE NORTH AT 10 TO 20 MPH. WINDS COULD GUST AS HIGH AS
  35 MPH EARLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE
ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE
KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER
CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY.


$$

CDB
781 
WWUS43 KEAX 230944
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 AM CST THU JAN 23 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231700-
/O.CON.KEAX.WC.Y.0004.000000T0000Z-140123T1700Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
344 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* TIMING...THROUGH LATE MORNING. THE COLDEST WIND CHILLS WILL OCCUR
  BETWEEN 4 AM AND 10 AM.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO.

* TEMPERATURES...BETWEEN 5 BELOW AND 5 ABOVE ZERO.

* WINDS...FROM THE NORTH AT 10 TO 20 MPH. WINDS COULD GUST AS HIGH AS
  25 MPH EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE
ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE
KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER
CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY.

PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE
ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE
KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER
CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY.

$$
280 
WWUS43 KEAX 231655
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1055 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM...

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231800-
/O.EXP.KEAX.WC.Y.0004.000000T0000Z-140123T1700Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
1055 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. 

TEMPERATURES WILL REMAIN VERY CHILLY THROUGH THE REST OF THE
DAY...AS HIGHS WILL LIKELY REMAIN IN THE SINGLE DIGITS TO LOWER TEENS
ACROSS THE AREA. LIGHT WINDS WILL CONTRIBUTE TO WIND CHILLS REMAINING
NEAR OR BELOW ZERO DEGREES ACROSS THE AREA. WHILE TEMPERATURES WILL
BE QUITE CHILLY THROUGH THE DAY THE WIND CHILL ADVISORY WILL STILL BE
EXPIRED AT 11 AM AS TEMPERATURES WILL WARM UP ENOUGH TO ALLOW ITS
EXPIRATION. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 11:50 PM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 21, 11:50 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 PM CST Tue Jan 21 2014

.SHORT TERM...(This Evening through Thursday Night)
Issued at 332 PM CST TUE JAN 21 2014

Clippers R Us seems to be a common theme this winter providing a
roller-coaster ride for our temperatures and precipitation.
Northwest flow aloft remains entrenched east of the Rockies and will
continue the parade of these fast moving systems over the next 36
hours. The lead shortwave/clipper will dive southeast through
MN/IA this evening but the accompanying snow will pass well to the
northeast of the CWA. All we'll see is some layered mid/high level
cloudiness. Cold high pressure now over the CWA will quickly be
displaced east of the region tonight allowing southerly return flow.
Strong downslope warming ahead of a pre-frontal trough could very
well see temperatures rise over northwest MO late tonight.
Otherwise, with the coldest air being pushed out this evening
envision using a non-diurnal temperature curve with low occurring
during the late evening hours.

The next surge of Arctic air will arrive tomorrow afternoon/early
evening as the Arctic front now over central Saskatchewan and
Manitoba dives rapidly southward. The models are in very good
agreement in their timing. Even allowing for some modification of
the airmass am expecting temperatures by Thursday morning to be
colder than this morning. The pressure gradient should be rather
tight between a 1050mb high pressure core settling into the Plains
and the surface low sliding through the Great Lakes. Could see a
brief period of flurries with some post frontal stratocu. Will leave
out of the forecast for now due to such a short residence time...on
the order of 3-4 hours.

Thursday will be bitterly cold with dangerously cold wind chills
colder than -15F likely north of the MO River. Will likely be
issuing a wind chill advisory this time tomorrow if not issued on
the midnight shift.

.LONG TERM...(Friday through Tuesday)
Issued at 332 PM CST TUE JAN 21 2014

Northwest flow will continue aloft through the long-range period,
keeping conditions mainly dry this weekend and into early next week.
A series of weak shortwave troughs may clip the far northeast corner
of the CWA on Friday night and again Saturday night, and could bring
a quick dusting of snow to those areas, but potential snow amounts
are very low.

At the surface, west southwest flow should help temperatures warm
into the 40s by the weekend, even despite the passage of a weak cold
front with Saturday's shortwave trough. However, most long-range
model solutions indicate that a strong push of cold air will arrive
early next week, ushering chilly conditions back into the region for
the work week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1150 PM CST TUE JAN 21 2014

Deck of clouds streaming into the area appears thicker upstream than
models are picking up on. Therefore the TAFs were updated to keep
broken skies for most of the period, although ceilings should be VFR
regardless. Front coming through in the next few hours will bring
gusty winds through the latter half of the period and these gusts are
likely to continue after dark.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...MJ
LONG TERM...Laflin
AVIATION...Hawblitzel
Hazardous weather outlook, Jan 21, 6:29 PM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CST TUE JAN 21 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-230030-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
629 PM CST TUE JAN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 HAZARDOUS WEATHER IS EXPECTED AT THIS TIME EARLY THURSDAY MORNING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

CUTTER

Nearby

Wind Chill Advisories in Missouri, 2014Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.